MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 36IN 4-0 D/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 36IN 4-0 D/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8521H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a laparoscopic resection of middle lobe liver tumor+cholecystectomy procedure on (b)(6) 2025 and suture was used.The suture was broken when the surgeon attempted to sew the tissue.Changed to another one to complete the laparoscopic resection of middle lobe liver tumor+cholecystectomy surgery.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) h6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: one of the product code w8761 , lot number 100a1z , quantity of product involved should be 1.The other product code 8521h , lot number qlbdrs , quantity of product involved should be 1.The procedure should be laparoscopic resection of middle lobe liver tumor+cholecystectomy.The following information was requested, but unavailable: were there any adverse consequences associated with the patient? attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please describe what quality issue was experienced with product code 8521h, lot number qlbdrs.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/24/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: a2, a3a, d9, h3, h6.The following information was received: after investigation, the patient was a 58-year-old male who underwent laparoscopic middle liver lobe tumor resection + cholecystectomy on april 21, 2025.The operator used w8761 for tissue suturing during the surgery (the specific suturing tissue level and suturing method were unknown).The suture broke during the suturing.The operator immediately replaced with the suture (code 8521h, lot qlbdrs) to continue the suturing.The suture broke again.The operator replaced with a new suture again (the specific product information was unknown) to continue the suturing.The subsequent surgery went smoothly.This event resulted in an extension of the surgical time by approximately one hour and no subsequent adverse events were reported.Additional information was requested, the following was obtained: 1.Please describe what quality issue was experienced with product code 8521h, lot number qlbdrs.--received information as following from sales rep via phone today.The suture(product code 8521h, lot number qlbdrs) was broken during suturing during surgery.H3 investigational summary: the product was returned to ethicon for evaluation.One unopened sample was received for analysis.Product code 8521h.In order to evaluate the condition of the returned sample, the packet was opened.The swage and attachment area were noted as expected.The suture was dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
PRLNE BLU 36IN 4-0 D/A SH
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22090239
Report Number2210968-2025-05896
Device Sequence Number7885545
Product Code GAW
UDI-Device Identifier10705031016538
UDI-Public(01)10705031016538(17)250930(10)QLBDRS
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number8521H
Device Lot NumberQLBDRS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2025
Supplement Date Received by Manufacturer05/28/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale